Alert archive / South Carolina / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 147, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 21, 2010, 4:19 PM EDT for Clarendon County, Sumter County, South Carolina. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2010, 4:19 PM EDT (20:19 UTC)
- Expired
- Jul 21, 2010, 5:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Clarendon County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 101 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 4:24 PM EDT | TSTM WND DMG | 10 Nne Manning, SC | SHERIFF DISPATCH REPORTED TREES DOWN ALONG BREWINGTON ROAD. |
| Jul 21, 4:24 PM EDT | TSTM WND DMG | 7 Wsw Turbeville, SC | SHERIFF DISPATCH REPORTED A TREE DOWN ON THE SOUTHBOUND LANE OF INTERSTATE 95 AT MILE MARKER 130. |
| Jul 21, 4:25 PM EDT | TSTM WND DMG | 5 W Turbeville, SC | SHERIFF DISPATCH REPORTED A TREE DOWN AT THE INTERSECTION OF HWY 378 AND INTERSTATE 95. |
| Jul 21, 4:38 PM EDT | TSTM WND DMG | 3 Nw Hebron, SC | SHERIFF DISPATCH REPORTED TREES DOWN ALONG SALEM ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1348 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
472
WUUS52 KCAE 212019
SVRCAE
SCC027-085-212115-
/O.NEW.KCAE.SV.W.0147.100721T2019Z-100721T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
419 PM EDT WED JUL 21 2010
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SUMTER COUNTY IN CENTRAL SOUTH CAROLINA
NORTHEASTERN CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 515 PM EDT
* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTH OF MANNING...OR 7
MILES SOUTHEAST OF SOUTH SUMTER...AND MOVING EAST AT 15 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE TURBEVILLE.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 8 7 7...
6 3 3...6 7 7 2.
LAT...LON 3382 7991 3377 7998 3372 7997 3371 7999
3358 8005 3370 8030 3378 8034 3386 8022
3396 8010 3397 7998 3395 7996 3394 7997
3390 7994 3388 7988
TIME...MOT...LOC 2019Z 286DEG 12KT 3384 8019
$$
LCVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:14 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 21, 3:14 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 314 PM EDT WED JUL 21 2010 .SYNOPSIS... HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL CONTINUE TO EXTEND INTO THE SOUTHEASTERN STATES THROUGH THE END OF THE WEEK. THIS WILL BRING MORE HOT TEMPERATURES AND LOWER RAIN CHANCES. && .NEAR TERM /THROUGH TONIGHT/... SURFACE TROUGH OVER THE MIDLANDS THIS AFTERNOON. PH2O NEAR 2.0 INCHES WITH MODERATE TO STRONG INSTABILITY. MID AND UPPER LEVEL RIDGE IS CENTER TO OUR WEST OVER AL/GA . CONVECTION MAINLY ALONG AND AHEAD OF THE SURFACE TROUGH. SHOULD SEE CONVECTION DIMINISHING DURING THE EVENING. LOWS IN THE MID 70S. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... MODELS STILL CONSISTENT SHOWING THE MID AND UPPER LEVEL RIDGE OVER THE SOUTHERN TIER STATES THROUGH SATURDAY NIGHT. NEAR ZONAL FLOW NORTH OF OUR AREA. THE LEE SIDE TROUGH COMBINED WITH AN UNSTABLE AIR MASS AND PH2O AROUND 2 INCHES WILL KEEP THE THREAT OF SCATTERED DIURNAL STORMS OVER THE REGION. WITH SUCH TEMPERATURES ALOFT, CONVECTION SHOULD BE LIMITED IN COVERAGE. HIGHS EACH DAY IN THE UPPER 90S TO AROUND 100. WILL PROBABLY NEED A HEAT ADVISORY FOR THE AFTERNOON HOURS THURSDAY THROUGH SATURDAY WITH HEAT INDEX VALUES 105 TO 110 DEGREES. LOWS IN THE MID/UPPER 70S. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... UPPER LEVEL RIDGE WEAKENS OVER THE SOUTHEASTERN STATES AS A TROUGH CROSSES FROM THE GREAT LAKES TO THE NORTHEASTERN STATES. A COLD FRONT APPROACHES THE REGION FROM THE NORTH. HOT TEMPERATURES EXPECTED TO COOL A LITTLE BY MONDAY AND THE CHANCE OF SHOWERS AND THUNDERSTORMS INCREASE. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS FOR MOST OF THE PERIOD...WITH MVFR POSSIBLE IN LATE AFTERNOON AND EVENING SHRA/TSRA. CAE WSR-88D AND SATELLITE IMAGERY ALREADY SHOWING SCATTERED TSRA DEVELOPING ACROSS THE REGION. EXPECT ACTIVITY TO CONTINUE DEVELOPING THROUGH THE AFTERNOON HOURS WITH THE MAIN FOCUS AREA BECOMING OGB DURING THE EVENING. ACTIVITY WILL BEGIN DIMINISHING AROUND 22/00Z...WITH REMAINING CELLS DISSIPATING BY 22/04Z. SOME GUIDANCE IS HINTING AT PATCHY MORNING FOG AROUND OGB AND AGS...HOWEVER CONFIDENCE IS LOW SO WILL REMAIN WITH LIGHT WINDS AT THESE SITES AND WILL MONITOR FOR LATER UPDATES. EXTENDED AVIATION OUTLOOK...BRIEF MVFR CONDITIONS POSSIBLE IN AFTERNOON CONVECTION SATURDAY THROUGH MONDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...10 NEAR TERM...10 SHORT TERM...10 LONG TERM...10 AVIATION...SRS
Hazardous weather outlook, Jul 21, 4:02 AM EDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 402 AM EDT WED JUL 21 2010 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-220815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 402 AM EDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES NEAR 100 DEGREES AND HIGH HUMIDITY WILL COMBINE TO INCREASE AFTERNOON HEAT INDEX VALUES TO ABOVE THE 105 DEGREE RANGE FROM THURSDAY INTO SUNDAY. IF WORKING OUTSIDE BE SURE TO DRINK PLENTY OF FLUIDS AND AVOID OVER EXERTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 21, 2:08 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 208 PM EDT WED JUL 21 2010 SCZ022-029-211900- KERSHAW-LEE- 208 PM EDT WED JUL 21 2010 ...A STRONG THUNDERSTORM WAS AFFECTING KERSHAW AND LEE COUNTIES... AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF CAMDEN...MOVING EAST AT 10 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2.
Special weather statement, Jul 21, 3:21 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 321 PM EDT WED JUL 21 2010 SCZ028-031-212000- RICHLAND-SUMTER- 321 PM EDT WED JUL 21 2010 ...A STRONG THUNDERSTORM WAS AFFECTING RICHLAND AND SUMTER COUNTIES... AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EASTOVER MOVING EAST AT 15 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2.
Special weather statement, Jul 21, 3:54 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 354 PM EDT WED JUL 21 2010 SCZ036-212045- ORANGEBURG- 354 PM EDT WED JUL 21 2010 ...A STRONG THUNDERSTORM WAS AFFECTING ORANGEBURG COUNTY... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ORANGEBURG...MOVING EAST AT 15 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:15 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 30 min |
| Jul 21, 5:05 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 25 min |
| Jul 21, 7:38 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 67 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.